MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that detachment of the coil could not be achieved in vivo.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery vessel aneurysm with a max diameter of 3.8 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during aneurysm embolization, the operator selected a 2-4-3d coil.After hydration, the coil was delivered and the filling effect was satisfactory.However, detachment could not be achieved manually at the secondary detachment point.Multiple attempts were made, and switching to another detachment point also failed to achieve detachment.The operator then carefully retrieved the coil into the microcatheter and proceeded with the procedure using another coil of a different lot and model number.Postoperatively, while the operator was examining the coil on the operating table, detachment occurred.The operator subsequently reported the complaint.Subsequent coil filling with the echelon proceeded smoothly, ruling out any issues related to the echelon.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.Ancillary devices include a 8f guiding guide catheter, echelon 10 microcatheter, and synchro14 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported an instant detacher was not used.4-6 attempts were made to detach the axium coil manually without success.There were no issues prior to coil non-detachment.The coil delivery process was normal; there was no excessive resistance noted.No damage was observed to the coil pushwire.The cause of the axium coil non-detachment was not determined.
 
Additional Manufacturer Narrative
Product analysis as found condition: the axium prime device was returned within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime inner pouch and within a dispenser coil.The device was returned without its introducer sheath.Damage location details: the pusher was found broken distal to the break indicator with the release wire also broken.The proximal segment (actuator interface, positive load indicator and break indicator) was not returned.The release wire was found retracted.The coin was found fully retracted out of the lumen stop.No damage was found to the shield coil.The implant coil was already detached and not returned for analysis.No damage was found to the coin.The lumen stop was found damaged.The retainer ring was found slightly damaged.Testing/analysis ¿ the exposed release wire was pulled, and the coin/release wire moved freely within the pusher.The inner diameter of the lumen stop could not be measured due to the damage.The coin was measured to be ~0.069mm @ 0.063mm, ~0.91mm @ 0.127mm, and ~0.097mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).Conclusion - based on the customer report and device analysis, the customer report of "premature detach.From non-detach" could not be ruled out but likely to have occurred.The lumen stop was found damaged, indicative that the coin was jammed within the inner diameter of the lumen stop, likely leading to the reported non-detachment.The cause of the coin stuck within lumen stop could not be determined.The release wire was found broken.It is likely the release wire broke due to attempts to retract the release wire while the coin was stuck within the lumen stop.The coin likely eventually came out of the lumen stop during manipulation, causing the implant to finally detach outside the patient.As the proximal pusher and implant coil were not returned for analysis, any contribution of these subassemblies towards the premature detach from a non-detach could not be assessed.The retainer ring was found damaged, potentially contributing towards the premature detachment following the non-detachment during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23763860
Report Number9617601-2025-03319
Device Sequence Number15972237
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public(01)00763000313692(17)280217(10)230592339
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number230592339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/14/2025
02/06/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/12/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale